Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
200 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Have leg pain in ankles, toes and calves. Taking xanax, paxil and diovan. Underlying cause?

Answered by
Dr.
Dr. Sundar Gnanavel

Psychiatrist

Practicing since :2009

Answered : 632 Questions

default
Posted on Wed, 7 Aug 2013 in Anxiety and Stress
Question: CAN DIOVAN CAUSE LEG PAIN I TAKE 160 MG A DAY

WHAT CAN I DO ABOUT THE PAIN...MORE SEVERE ON LEFT

IN ANKLES N TOES AND CALVES
MEDS IM ON XANAX .25 3 X DAY
PAXIL 15 MG DAY
PREVACID 15 MG DAY
DIOVAN 160 MG DAY
doctor
Answered by Dr. Sundar Gnanavel 58 minutes later
Hello.......
Thanks for your query. Diovan is valsartan, an angiotensin receptor antagonist. It also has diuretic properties. Hence, it can lead to leg cramps due to dehydration. Xanax is alprozolam, a sedative anxiolytic; paxil is paroxetine, an antianxiety cum antidepressive agent and prevacis is lansoprazole, an antiacidity drug. They are unlikely to lead to your leg pain. I would suggest adequate hydration by taking adequate fluids to relieve your leg pain. Wish you speedy recovery
Regards
Dr Sundar
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sundar Gnanavel 2 days later
i increased paxil from 15 mg to 20 mg and am having hot flashes

is this permanent or how long before they stop
doctor
Answered by Dr. Sundar Gnanavel 3 minutes later
Hello.....
These hot flushes after increasing the dosage of paxil is due to a transient increase in anxiety symptoms. It will settle down by 2 weeks. Hence, there is nothing to be alarmed about.
Regards
Dr Sundar
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sundar Gnanavel 3 hours later
I FEEL LIKE IM COMING DOWN WITH SO MANY SYMPTOMS...NOW MY MOUTH AND THROAT BURNING,,,IS THIS ALSO FROM ANXIETY

WILL ALL THESE SYMPTOMS GO AWAY EVENTUALLY. LIKE ANXIETY LEG CRAMPS
FEAR AND PANIC

WILL I SOME DAY FUNCTION AGAIN

TY FOR PREVIOUS ANSWER
doctor
Answered by Dr. Sundar Gnanavel 6 hours later
Hello,

Yes, it is possible to experience burning sensation and dryness of throat as part of anxiety symptoms. It will require at least a couple of weeks to settle down as I had mentioned earlier. The symptoms would eventually settle; don't worry.

Wish you good health.

Regards
Dr XXXXXXX

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Sundar Gnanavel 1 hour later
SORRY THAT IM ASKING AGAIN AND TY FOR PREVIOUS RESPONSE
BURNING SENSATION ROOF OF MOUTH TONGUE AND THROAT...COULD THESE MEDS BE CAUSING IT?
MY MOM THINKS STOMACH ACID MAY HAVE CAUSED IT
I DONT KNOW WHAT TO DO...DO I NEED TO GO TO HOSPITAL?
SO MUCH FEAR AND SO MANY SYMPTOMS

CAN THIS WAIT TILL I SEE DR WEDNESDAY

AGAIN
TY
AND HAVE BLESSED Day
doctor
Answered by Dr. Sundar Gnanavel 33 hours later
Hello....
Paroxetine (paxil) can lead to acidity related symptoms. I would suggests rantac / pantop half an hour before food to address this issue. Additionally, b-complex deficiency may also lead to similar symptoms. Hence, becosules once a day in the morning would be a good option. Visit to a physician will further clarify things. Wish you good health.
Regards
Dr Sundar
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sundar Gnanavel 7 hours later
TAKING XANAX .25 MG 3X DAY FOR 6 WEEKS

HOW CAN I SAFELY GET OFF XANAX

GOING ON RISPERDAL .5 MG 2 X DAY I THINK
doctor
Answered by Dr. Sundar Gnanavel 11 hours later
Hello
Xanax is alprazolam a sedative anti anxiety agent. It is nit to abruptly stopped as it may lead to rebound symptoms like insomnia and anxiety symptoms. Hence I suggest going for a slow taper over an one month period. That would be ideal. Contact your psychiatrist to plan the taper regimen. Wish you good health.
Regards
Dr XXXXXXX
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Sundar Gnanavel 17 hours later
dr. ordered xanax .5 mg 3x day
i took .25 mg 4x today.. that is less right

want to make sure that combined with diovan paxil prevacid it
is not too much
thank you
have a blessed life
doctor
Answered by Dr. Sundar Gnanavel 1 hour later
Hello
The three medications can be combined and there are no significant interactions. You can continue medication in the dosage prescribed by your physician. Wish you good health.
Regards
Dr XXXXXXX

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,   ,   ,   ,   ,   ,   ,   ,  
Treatment/Therapy

Recent questions on  Insomnia

doctor1 MD

I just started taking a drug called Metoprolol for irregular heart beat (premature supraventirbular beats). 50 m/day. have been having several...

doctor1 MD

I was diagnosed with sleep apnea in 2011. I didn t know snoring really loud was a condition until the girl I was seeing, couldn t stand sleeping...

doctor1 MD

If anxit-0.5 is taken without Dr. prescription, what will be the side effects? A diabetic BP patient of nearly 36 years is consuming this tablet...

doctor1 MD

Can fasting improve insomnia? To fast safely do I need professional supervsion or blood tests? Is fasting safe for slender people?

doctor1 MD

I have just started a phentermine/topamax combo for weight loss , very low dose. First day, having serious insomnia , so just took a 50 mg...

doctor1 MD

Hi, I am suffering from insomnia from last 7-8 months and have started allopathic medicines from last 2 months